Alert archive / Florida / Flash Flood Warnings in 2023
Flash Flood Warning 44, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jul 15, 2023, 9:47 AM EDT for Franklin County, Gulf County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2023, 9:47 AM EDT (13:47 UTC)
- Expired
- Jul 15, 2023, 1:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, FL, Gulf County, FL
The radar
The Tallahassee radar (KTLH), 108 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 1.8 hours before the alert went out and 345 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 533 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
405
WGUS52 KTAE 151347
FFWTAE
FLC037-045-151700-
/O.NEW.KTAE.FF.W.0044.230715T1347Z-230715T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
947 AM EDT Sat Jul 15 2023
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Franklin County in Big Bend Florida...
Southeastern Gulf County in the panhandle of Florida...
* Until 100 PM EDT /noon CDT/.
* At 947 AM EDT /847 AM CDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Between 4 and 6.5
inches of rain have fallen in the last 2 Hours. The expected
rainfall rate is 2 to 3 inches in 1 hour. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Port St. Joe, Odena, Eleven Mile, Nine Mile, Thirteen Mile,
Tilton, Jones Homestead, Ward Ridge, Indian Pass, White City,
Simmons Bayou and Howard Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2975 8531 2985 8527 2989 8523 2992 8510
2989 8504 2984 8502 2981 8503 2961 8508
2961 8516 2965 8524 2965 8529 2969 8531
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR
$$
WDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 6:42 AM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 15, 6:42 AM EDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
642 AM EDT Sat Jul 15 2023
...New AVIATION...
.NEAR TERM...
(Today and tonight)
Issued at 459 AM EDT Sat Jul 15 2023
Land breeze convection offshore is expected to move north throughout
the morning and transition to a sea breeze by late morning into the
afternoon. Unlike yesterday, our forcing for weather today will be
more diurnally forced with outflow boundaries playing a bigger role
on where convection fires off. That is to say, back to usual
summertime activity. It appears that late this afternoon and into
the evening and overnight hours, a shortwave looks to approach the
region from the northwest bringing with it some decaying upper-level
forcing for ascent. This is associated with an MCS that is currently
moving through NW Mississippi headed southeast in our direction. As
this MCS decays over the next few hours, it'll send an outflow
boundary in our direction and that will interact with outflow
boundaries and instability that will be present across our area late
this afternoon and evening. This will help fire off convection
across our westernmost counties in SE AL and the FL Panhandle around
and after sunset. As it continues eastward, a decrease in activity
is expected and a transition to stratiform rain followed by
dissipation is expected by early tomorrow morning.
There is currently a marginal risk for excessive rainfall in place
across the region today as scattered to widespread showers and
storms today have the potential to cause isolated flash flooding due
to elevated PWATs.
Expect daytime highs generally in the upper 80s to low 90s with
overnight lows generally in the mid 70s.
&&
.SHORT TERM...
(Sunday through Monday night)
Issued at 459 AM EDT Sat Jul 15 2023
Upper level troughing holds through Sunday, allowing for wet
weather to continue. Guidance suggest PWATs will remain moist and
tropical like, ranging from 1.50 to 3.0 inches. This means we
could get one more day of heavy rain with showers and
thunderstorms that develop, which falls in line with the WPC
Marginal Risk (level 1 of 4) for excessive rain. High temperatures
for Sunday are forecast to be in the upper 80s to low 90s, and
given the humidity it could be particularly gross. Uncertain as if
the current heat indicies will be realized, but we can generally
expect about 100-108 for our AL and GA counties. FL counties are
trending higher, and meet heat advisory criteria; however,
confidence is low as we'll have cloud cover and rain to play with.
By Monday, we start to transition to a warmer and perhaps slightly
drier period. Highs are forecast to be in the low to mid 90s,
while rain chances vary from 30 to 60%.
&&
.LONG TERM...
(Tuesday through Friday)
Issued at 459 AM EDT Sat Jul 15 2023
Ensembles and models show upper level ridging building in from the
west, which should lead to a warming and drying trend. High
temperatures are forecast to be substantially warmer, placing much
of the region in the mid to upper 90s each day. Moisture will be a
touch lower, but it's still looking like we could possibly meet
Heat Advisory criteria. Shower and thunderstorm chances may be
should be suppressed and mostly driven by the seabreeze. We could
see some gusty winds from storms if we're able to dry out enough.
&&
.AVIATION...
(12Z TAFS)
Issued at 638 AM EDT Sat Jul 15 2023
Showers and storms that are currently just offshore will move
onshore shortly and are expected to impact ECP and TLH within an
hour or two. They will then migrate north and impact our remaining
terminals throughout the day. Activity will be slow to wind down
after sunset as models are indicating the potential for convection
to persist a few hours into the overnight time period.
&&
.MARINE...
Issued at 459 AM EDT Sat Jul 15 2023
Daily chances of rain are expected due to the land breeze circulation.
Showers and thunderstorms will be most likely during the late
night hours lingering into the morning and early afternoon. Otherwise,
generally light to moderate west to southwest breezes are expected
with seas 2 feet or less for the most part.
&&
.FIRE WEATHER...
Issued at 459 AM EDT Sat Jul 15 2023
The current wet and moist pattern continues through the next few
days, there are no fire weather concerns.
&&
.HYDROLOGY...
Issued at 459 AM EDT Sat Jul 15 2023
Yesterday's rain caused for some rises on rivers in SE AL and the
W FL Panhandle yesterday. Bruce Creek near Redbay has moved into
minor flood stage and currently reads 18.56 feet, while Bear Creek
remains at action stage. The Choctawhatchee and Chipola rivers are
forecast to reach action stage over the next few days.
Outside of rivers, we've got another day or so of potentially
heavy rain. In the next 24-48 hours CAMs paint a decent, yet
varying bullseye of heavy rain generally along and south of I-10
and over the W FL Panhandle to the roughly Apalachee Bay.
Confidence is fairly low on where this will happen, thus kept the
Flood Watch the same. Guidance shows initial convection could be
seabreeze/outflow focused, with some form of an MCS coming
through later this evening. Rainfall amounts through Sunday range
from 0.5 to 2.0 inches over SE AL, 0.5 to 3.0 inches (highest
across the counties that border FL) across SW GA, and 0.75 to 4.0
inches, locally up to 6.5 inches, across the FL counties. The
higher amounts correlate with aforementioned FL area that was
highlighted. Flash flooding will certainly be possible if storms
stall, train, and/or target the areas that received rain
yesterday.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 86 75 91 75 / 90 30 80 30
Panama City 88 79 90 78 / 80 30 70 30
Dothan 91 74 90 73 / 70 50 70 20
Albany 91 75 90 74 / 70 40 70 20
Valdosta 89 75 91 74 / 80 40 80 20
Cross City 89 76 89 76 / 80 40 70 40
Apalachicola 85 79 89 79 / 90 40 70 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through this evening for FLZ007>017-026-027-108-112-
114-115-127.
High Rip Current Risk through this evening for FLZ114.
GA...Flood Watch through this evening for GAZ142-143-155>157.
AL...Flood Watch through this evening for ALZ065>069.
GM...None.
&&
NEAR TERM...Oliver
SHORT TERM...KR
LONG TERM....KR
AVIATION...Oliver
MARINE...KR
FIRE WEATHER...Oliver
HYDROLOGY...KRThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:46 AM EDT | Rip Current Statement | TAE | Bay, Gulf | 18 hr |
| Jul 15, 8:13 AM EDT | Areal Flood Advisory | TAE | Franklin, Gulf | 3 hr |
| Jul 15, 2:07 PM EDT | Special Weather Statement | TAE | Liberty | 53 min |
| Jul 15, 2:37 PM EDT | Special Weather Statement | TAE | Walton | 23 min |
| Jul 15, 2:42 PM EDT | Special Weather Statement | TAE | Leon, Wakulla | 33 min |
| Jul 15, 2:57 PM EDT | Special Weather Statement | TAE | Washington | 33 min |
| Jul 15, 3:08 PM EDT | Special Marine Warning | TAE | 67 min | |
| Jul 15, 3:09 PM EDT | Special Weather Statement | TAE | Leon, Wakulla | 36 min |
| Jul 15, 3:20 PM EDT | Special Weather Statement | TAE | Washington | 25 min |
| Jul 15, 3:35 PM EDT | Special Marine Warning | TAE | 55 min | |
| Jul 15, 3:41 PM EDT | Special Weather Statement | TAE | Jefferson | 49 min |
| Jul 15, 3:48 PM EDT | Special Weather Statement | TAE | Walton | 27 min |
| Jul 15, 3:54 PM EDT | Special Marine Warning | TAE | 66 min | |
| Jul 15, 4:16 PM EDT | Special Weather Statement | TAE | Walton | 29 min |
| Jul 15, 4:24 PM EDT | Special Weather Statement | TAE | Holmes, Walton | 51 min |
| Jul 15, 4:26 PM EDT | Special Marine Warning | TAE | 94 min | |
| Jul 15, 4:37 PM EDT | Special Weather Statement | TAE | Bay | 38 min |
| Jul 15, 4:54 PM EDT | Areal Flood Advisory | TAE | Bay | 66 min |
| Jul 15, 5:02 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 58 min |
| Jul 15, 5:15 PM EDT | Special Weather Statement | TAE | Bay | 30 min |
| Jul 15, 5:54 PM EDT | Areal Flood Advisory | TAE | Bay, Walton, Washington | 3 hr |
| Jul 15, 6:05 PM EDT | Special Weather Statement | TAE | Walton | 55 min |
| Jul 15, 6:10 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 95 min |
| Jul 15, 6:43 PM EDT | Special Marine Warning | TAE | 47 min | |
| Jul 15, 7:21 PM EDT | Special Weather Statement | TAE | Walton | 39 min |
Nearby
Flash Flood Warnings in Florida, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.